Heavy Rain, San Juan and Vicinity
- When
- May 16, 12:55 PM AST to 1:55 PM AST
- Where
- San Juan and Vicinity County, San Juan
- Reported by
- BROADCAST MEDIA
Some urban floding was reported along 65th Infantry Avenue in Rio Piedras.
1 heavy rain, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at May 16, 12:33 PM AST, 22 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 1233 PM AST MON MAY 16 2005 .UPDATE...SKIES REMAINED MOSTLY CLOUDY ACROSS THE LOCAL AREA DURING THE MORNING HOURS. THE DOPPLER WEATHER RADAR DETECTED AREAS OF MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS AFFECTING THE EASTERN HALF OF PUERTO RICO...VIEQUES...AND SAINT CROIX. ANOTHER LARGE AREA OF SHOWERS AND THUNDERSTORMS WAS MOVING NORTHWARD ACROSS THE CARIBBEAN WATERS TOWARD THE LOCAL ISLANDS...AND SHOULD ARRIVE BY EARLY AFTERNOON. 12Z SOUNDING SHOWED DEEP MOISTURE UP TO 500 MB...WITH PRECIPITABLE WATER VALUES OF 2.3 INCHES AND CAPE VALUES OF 3344 J PER KG. THIS MOIST AND UNSTABLE ATMOSPHERE WILL INCREASE THE POTENTIAL FOR HEAVY RAINFALL ACROSS THE ISLAND...AND THE GRIDS WERE UPDATED TO INCLUDE A FLASH FLOOD WATCH THAT IS IN EFFECT FOR ALL OF PUERTO RICO...CULEBRA...VIEQUES...AND THE US VIRGIN ISLANDS UNTIL 11 PM THIS EVENING. .PREVIOUS DISCUSSION...SATELLITE PICTURES AND DOPPLER RADAR SHOWED ABUNDANT CLOUDINESS AND NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS... MAINLY ACROSS THE LOCAL COASTAL WATERS OVERNIGHT. SOME SHOWERS CAME ONSHORE ACROSS THE SOUTH COAST OF PUERTO RICO...BUT RAINFALL AMOUNTS WERE GENERALLY LIGHT. A BROAD AREA OF LOW PRESSURE HAS ALREADY DEVELOPED OVER THE CENTRAL CARIBBEAN. THIS SYSTEM IS FORECAST TO MOVE NORTHWARD ACROSS HISPANIOLA LATE TODAY AND TONIGHT...AND THEN INTENSIFY AND MOVE SLOWLY EASTWARD ACROSS THE OFF SHORE ATLANTIC WATERS TUESDAY THROUGH THURSDAY. SOUTHEAST TO SOUTH WINDS ON THE EASTERN SIDE OF THE LOW ARE EXPECTED TO PULL ABUNDANT TROPICAL MOISTURE ACROSS MOST OF THE LOCAL AREA BEGINNING THIS AFTERNOON THROUGH AT LEAST WEDNESDAY... WITH THE POTENTIAL OF HEAVY RAIN...FLASH FLOODING AND MUDSLIDES... MAINLY ACROSS THE MOUNTAINOUS TERRAIN. IN THE MEAN TIME...A TROPICAL WAVE CURRENTLY LOCATED NEAR 66 WEST WILL CONTINUE TO MOVE WEST AND PASS SOUTH OF THE LOCAL AREA TODAY AND TONIGHT. IT WILL ALSO ACT AS A FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS. ALL THE DYNAMICS WILL BE IN PLACE TO HAVE ABUNDANT CLOUDINESS...NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WITH RAIN HEAVY AT TIMES. OF NOTE...ON SUNDAY BEGAN THE HURRICANE PREPAREDNESS WEEK AND WILL EXTEND TO MAY 21. THIS WEEK YOU MAY LEARN ABOUT THE HAZARDS OF HURRICANES AND WHAT YOU CAN DO TO PROTECT YOURSELF...YOUR FAMILY AND PROPERTIES. JUNE FIRST IS THE BEGINNING OF THE TROPICAL SEASON ACROSS THE ATLANTIC BASIN. && .MARINE...AS THE LOW PRESSURE DEVELOPS AND MOVES NORTH OF THE LOCAL ISLANDS WINDS AND SEAS WILL GRADUALLY INCREASE...PEAKING AROUND 25 KNOTS...WITH HIGHER GUSTS ON TUESDAY. SEA HEIGHTS ARE EXPECTED TO BE IN THE 6 TO 7 FOOT RANGE+ ACROSS THE ATLANTIC OFF SHORE WATERS. MARINERS ARE URGED ALSO...TO REMAIN ALERT FOR HAZARDOUS MARINE CONDITIONS THAT WILL OCCUR OCCASIONALLY...AS CLUSTERS OF STRONG THUNDERSTORMS CONTINUE TO AFFECT THE REGIONAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... SJU 80 75 80 75 / 70 70 70 70 STT 79 75 79 76 / 50 50 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && 24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 610 AM AST MON MAY 16 2005 PRZ001>013-AMZ710>750-171000- 610 AM AST MON MAY 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SEVERAL WEATHER FACTORS WILL COMBINE TO KEEP THE LOCAL AREA IN A VERY MOIST AND UNSTABLE ENVIRONMENT. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE LOCAL ISLANDS. PERIODS OF HEAVY RAINFALL AND SOME URBAN FLOODING WILL OCCUR IN SEVERAL LOCATIONS...WITH THE POTENTIAL FOR AT LEAST SOME LOCALIZED FLASH AND RIVER FLOODING. ALSO...MUDSLIDES ARE POSSIBLE OVER AREAS OF STEEP TERRAIN. MARINERS ARE ALSO URGED TO REMAIN ALERT FOR HAZARDOUS MARINE CONDITIONS THAT WILL OCCUR OCCASIONALLY...AS CLUSTERS OF STRONG THUNDERSTORMS CONTINUE TO AFFECT THE REGIONAL WATERS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... A VERY WET WEATHER PATTERN WILL CONTINUE TO AFFECT THE LOCAL ISLANDS DURING THE NEXT FEW DAYS. MORE ACTIVE WEATHER IS EXPECTED TONIGHT THROUGH WEDNESDAY...IN RESPONSE TO A DEVELOPING LOW PRESSURE SYSTEM OVER THE CENTRAL CARIBBEAN. THIS SYSTEM IS FORECAST TO MOVE NORTH ACROSS HISPANIOLA THROUGH TONIGHT...AND THEN INTENSIFY AND MOVE SLOWLY EASTWARD ACROSS THE OFF SHORE ATLANTIC WATERS TUESDAY THROUGH THURSDAY. THIS IS EXPECTED TO PULL ABUNDANT TROPICAL MOISTURE ACROSS MOST OF THE LOCAL AREA TONIGHT THROUGH WEDNESDAY FOR AN EXTENDED PERIOD OF HEAVY RAIN POTENTIAL. THE FLASH FLOODING AND MUDSLIDE POTENTIAL WILL REMAIN HIGH DURING THIS PERIOD. VIZ001-002-AMZ710>730-171000- 610 AM AST MON MAY 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SEVERAL WEATHER FACTORS WILL COMBINE TO KEEP THE LOCAL AREA IN A VERY MOIST AND UNSTABLE ENVIRONMENT. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE LOCAL ISLANDS. PERIODS OF HEAVY RAINFALL AND SOME URBAN AND GUT FLOODING ARE POSSIBLE IN A FEW LOCATIONS. MARINERS ARE ALSO URGED TO REMAIN ALERT FOR HAZARDOUS MARINE CONDITIONS THAT WILL OCCUR OCCASIONALLY...AS CLUSTERS OF STRONG THUNDERSTORMS CONTINUE TO AFFECT THE REGIONAL WATERS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... A VERY WET WEATHER PATTERN WILL CONTINUE TO AFFECT THE LOCAL ISLANDS DURING THE NEXT FEW DAYS. MORE ACTIVE WEATHER IS EXPECTED TONIGHT THROUGH WEDNESDAY...IN RESPONSE TO A DEVELOPING LOW PRESSURE SYSTEM OVER THE CENTRAL CARIBBEAN. THIS SYSTEM IS FORECAST TO MOVE NORTH ACROSS HISPANIOLA THROUGH TONIGHT...AND THEN INTENSIFY AND MOVE SLOWLY EASTWARD ACROSS THE OFF SHORE ATLANTIC WATERS TUESDAY THROUGH THURSDAY. THIS IS EXPECTED TO PULL ABUNDANT TROPICAL MOISTURE ACROSS MOST OF THE LOCAL AREA TONIGHT THROUGH WEDNESDAY FOR AN EXTENDED PERIOD OF HEAVY RAIN POTENTIAL. THE FLASH FLOODING AND MUDSLIDE POTENTIAL WILL REMAIN HIGH DURING THIS PERIOD. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
1 heavy rain. Local standard time, as filed.
Some urban floding was reported along 65th Infantry Avenue in Rio Piedras.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452151.